advertisement

Diabetes

Question
Posted by: Marge | 2006/11/15

Q.

Diabetics and Epilim

Dear Doc,

I am a diabetic and had a seizure a year ago due to my blood pressure being too high and my sugar level was 10 ? ("They tell me it was a seizure) although I have had a eeg, MRI and CT Scan all the results are clear. Except for a scar on my front lobe due to a brain bleed I had in 2003. Now I have been put onto EPILIM to prevent any future seizures. What I would like to know ...does this med trigger fits. What are the side effects ? I was given the med at a govt hosp with no pamplet.
Please help

Marge

Expert's Reply

A.

Diabetes expert

Marge, this is not my field of expertise. Epilim or Na valproate is an anti-seizure medication - it prevents, not cause seizures. It can cause liver dysfunction that needs to be monitored initially, can also affect the blood count, may cause some sedation and lethargy and may cause disturbances of the normal menstrual cycle. If anything is worrying you since starting the tablet, you need to discuss it with the docter who is attending to your epilepsy

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.